MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REVISION SLEVE IMPACTR; IMPACTORS

DEPUY IRELAND - 9616671 ATTUNE REVISION SLEVE IMPACTR; IMPACTORS
Catalog Number 254600424
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the instruments appear to have rust on them.Nothing left in patient.These are instruments from nashville set 4 attune revision assembly tray.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: examination of the returned device confirms the reported corrosion.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Examination of the returned device confirms corrosion is present on the device.A worldwide complaint database search shows one other reported event (b)(4) of device corrosion for this product code.Although it should be noted that the returned products from (b)(6) medical center associated with (b)(4) were all reported for corrosion.After further review of the returned products associated with these complaint records by the metallurgy department it was determined that the cleaning process as stated in the ifu was not being followed, leading to the corrosion of these devices.It is suspected a very alkaline solution is being used during cleaning based on the corrosion seen on the returned devices.This alkaline solution is suspected to be sitting in the wells of certain devices causing corrosion dripping to spread throughout the case.The laser weld is noted to be corroding more, but was determined not to be the cause of the corrosion on other products.The root cause of the device corrosion is attributed to misuse due to not following the cleaning instructions called out within the ifu.Based on the root cause determination of misuse, the need for corrective action was not indicated.Monitor complaints through sep-419.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Product is in secured storage.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATTUNE REVISION SLEVE IMPACTR
Common Device Name
IMPACTORS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key9247717
Report Number1818910-2019-112632
Device Sequence Number16794211
Product Code HWA
UDI-Device Identifier10603295440222
UDI-Public10603295440222
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254600424
Device Lot NumberAB4163984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/31/2019
11/27/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/20/2019
11/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR